MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB947H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 472 g/m.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on 02/04/2021 and suture was used.During the procedure, when pulling the suture after putting the 1st stitch on the myometrium, the needle came off, so the surgeon thought that the needle was detached from the suture, but it was found that the needle was broken at 2 ¿ 3mm point from the edge of the swage part.No pieces fell into the patient.The broken part was not grasped by the needle holder, and no extra force was applied.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 4/28/2021 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h4, h6 a manufacturing record evaluation was performed for the finished device lot number qkmcbx, and no non-conformances related to the reported complaint condition were identified additional h3 investigation summary: a failed suture needle was submitted for fractographic evaluation.The component was identified as product code vcpb947h.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage, a cup-and-cone shaped fracture and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 472 ¿g/m (b)(4) date sent to the fda: 4/28/2021 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d3, g1 trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 472 ¿g/m.

Brand Name
VCL+ UD 36IN 1 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11396829
Report Number2210968-2021-01876
Device Sequence Number3303006
Product Code GAM
UDI-Device Identifier10705031056749
UDI-Public10705031056749
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberVCPB947H
Device Catalogue NumberVCPB947H
Device Lot NumberQKMCBX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/28/2021
Patient Sequence Number1